0
RESEARCH PAPERS

Stability of Transverse Waves in a Spinning Membrane Disk

[+] Author and Article Information
P. Z. Bulkeley

Department of Mechanical Engineering, Stanford University, Stanford, Calif.

J. Appl. Mech 40(1), 133-136 (Mar 01, 1973) (4 pages) doi:10.1115/1.3422911 History: Received July 06, 1971; Revised December 07, 1971; Online July 12, 2010

Abstract

The stability of three known exact solutions to the nonlinear equations governing free transverse motions of spinning membrane disks is investigated for a particular choice of perturbations. A wave which travels circumferentially in the disk in the direction opposite to its rotation is shown to be infinitesimally unstable. A wave traveling in the direction of disk rotation and a nonlinear vibration are not shown to be unstable.

Copyright © 1973 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In